MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø13X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø13X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35253360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "revision not yet occurred - broken gamma nail to be removed.".
 
Event or Problem Description
As reported: "revision not yet occurred - broken gamma nail to be removed.".
 
Additional Manufacturer Narrative
Correction: please refer to d9/h3 the reported event could not be confirmed, since the device was not returned and no additional information was available.A device inspection was not possible since the affected device was not returned and no other evidence was provided for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.
 
Event or Problem Description
It was reported that a broken gamma nail was revised.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure.Device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.The mis-drilling had extended along the posterior web.The drill marks were generated by a deviated lag screw step drill which had created the starting point of the fracture (notching effect) at the lateral edge due to overlying stresses.The lag screw bearing point on the medial side at the distal end shows deformation which is from the high compressive load.This deformation indicates that the nail was exposed to continuous high loads over a longer period of time.The pattern resembles a fatigue breakage of the nail.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation and available information, the root cause of the failure is most likely user -related.If any additional information is provided, the investigation will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø13X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16779441
Report Number0009610622-2023-00129
Device Sequence Number6887029
Product Code HSB
UDI-Device Identifier04546540409911
UDI-Public04546540409911
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Catalogue Number35253360S
Device Lot NumberK04C53E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/11/2023
08/02/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/02/2023
08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown